Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 134, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2014, 3:48 PM CDT for Jefferson County, Sainte Genevieve County, Missouri; Monroe County, Randolph County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 4, 2014, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Randolph County, IL, Jefferson County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:56 PM CDT | HAIL 0.25 | 1 N Olympian Village, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:21 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 663 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402
WUUS53 KLSX 042048
SVRLSX
ILC133-157-MOC099-186-042130-
/O.NEW.KLSX.SV.W.0134.140604T2048Z-140604T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
SOUTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
NORTHWESTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 430 PM CDT
* AT 347 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLYMPIAN
VILLAGE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FESTUS...CRYSTAL CITY...OLYMPIAN VILLAGE...BLOOMSDALE...CHALFIN
BRIDGE...MAEYSTOWN...FULTS...KIDD...RENAULT...PRAIRIE DU ROCHER AND
AMES.
THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN MISSOURI FROM EXIT 157 TO EXIT 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3821 9003 3808 9005 3798 9015 3810 9063
3826 9058
TIME...MOT...LOC 2048Z 281DEG 32KT 3815 9047
HAIL...1.00IN
WIND...60MPH
$$
TILLY2 follow-up statements
148
WWUS53 KLSX 042108
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT WED JUN 4 2014
ILC133-157-MOC099-186-042130-
/O.CON.KLSX.SV.W.0134.000000T0000Z-140604T2130Z/
MONROE IL-RANDOLPH IL-JEFFERSON MO-STE. GENEVIEVE MO-
408 PM CDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STE. GENEVIEVE...SOUTHEASTERN JEFFERSON...NORTHWESTERN RANDOLPH AND
SOUTHERN MONROE COUNTIES UNTIL 430 PM CDT...
AT 407 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
BLOOMSDALE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLOOMSDALE...KIDD...RENAULT...PRAIRIE DU ROCHER AND AMES.
THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN MISSOURI FROM EXIT 157 TO EXIT 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3824 9038 3821 9003 3808 9005 3798 9015
3807 9050
TIME...MOT...LOC 2109Z 287DEG 33KT 3809 9024
HAIL...1.00IN
WIND...60MPH
$$
TILLY526
WWUS53 KLSX 042130
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CDT WED JUN 4 2014
ILC133-157-MOC099-186-042139-
/O.EXP.KLSX.SV.W.0134.000000T0000Z-140604T2130Z/
MONROE IL-RANDOLPH IL-JEFFERSON MO-STE. GENEVIEVE MO-
430 PM CDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STE. GENEVIEVE...
SOUTHEASTERN JEFFERSON...NORTHWESTERN RANDOLPH AND SOUTHERN MONROE
COUNTIES WILL EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR EASTERN STE. GENEVIEVE AND SOUTHWESTERN RANDOLPH COUNTIES
UNTIL 515 PM.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 800 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3824 9038 3821 9003 3808 9005 3798 9015
3807 9050
TIME...MOT...LOC 2129Z 299DEG 26KT 3798 9015
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:51 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 4, 2:51 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 251 PM CDT Wed Jun 4 2014 .SHORT TERM: (Through Late Tonight) Issued at 211 PM CDT Wed Jun 4 2014 A synoptic cold front was located across central/southern MO into southern IL at 19z this afternoon. Scattered thunderstorms have developed near and south of the boundary within a moist and unstable air mass. 0-6 km shear values of 40-60 kts are sufficient for supercells, and any storms near the cold front will need to be closely monitored for tornadic potential because of locally enhanced vorticity invof the frontal zone. A thunderstorm complex may eventually evolve late this afternoon or early this evening across parts of southern MO/IL. The severe weather threat across the LSX CWA should end early tonight, but scattered thunderstorms remain possible through the overnight hours across the southern CWA. Kanofsky .LONG TERM: (Thursday through Next Wednesday) Issued at 211 PM CDT Wed Jun 4 2014 A surface high pressure center shifting into the western Great Lakes will nudge the boundary farther southward tonight and tomorrow. This boundary then meanders across the region and provides a focus for SHRA/TSRA as multiple mid/upper features interact with the boundary over the next several days. Expect temperatures to be generally cooler over the next few days (highs in the mid 70s to lower 80s) in comparison to the recent warmer weather. The first mid/upper feature is an elongated trough moving through the northern plains which will provide some large-scale lift on Thu aftn/eve. Some models also show a southern stream vort max moving through NE/MO during this time, but the sudden appearance of this feature suggests convective feedback. With the surface boundary forecast to be across southwestern MO by 18z, convection should be initially limited to the southwestern part of the CWA during the afternoon hours, although it is possible that remnants from an overnight convective complex could move into the northwestern CWA. Once the boundary lifts northeastward as a warm front on Thu night and a nocturnal LLJ begins to impinge on the H85 front, scattered convection should spread across most of the CWA during the evening hours. Another shortwave then approaches MO/IL on Fri night and Sat. Moisture convergence on the nose of the LLJ should support convection on late Fri night and Sat morning. Some models also depict a wave on the boundary which develops into a closed surface low, and this may provide additional support for precipitation on Sat. Model solutions depict yet another shortwave approaching the area from the northwest on Sun night/Mon, however model variability increases after early next week. Gridded PoPs in the 20-35% range are near the climatological average for this time of year, therefore the higher PoP values were reserved for time periods with identifiable synoptic features. Kanofsky && .AVIATION: (For the 18z TAFs through 18z Thursday Afternoon) Issued at 103 PM CDT Wed Jun 4 2014 Cold front has moved south through all of the TAF sites at this point. Expect redevelopment of thunderstorms to stay south of the terminals this afternoon. There could also be some MVFR ceilings to the north of the front, though confidence is not high enough to include them in the TAFS. Main issue will be that I expect either low MVFR or IFR ceilings to move into the area after 06Z tonight and linger over the area through mid morning Saturday. Have included them in all of the TAF sites. Specifics for KSTL: Expect low ceilings to develop at the TAF site late tonight. There is some possibility that they will fall into the IFR category, but for now think that they will stay MVFR. Will show only slow clearing tomorrow. Britt && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 4, 3:29 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 329 PM CDT WED JUN 4 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 329 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS HOWEVER ISOLATED TORNADOES ARE ALSO POSSIBLE. SCATTERED THUNDERSTORMS MAY CONTINUE OVERNIGHT ACROSS PARTS OF SOUTHERN MISSOURI HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI ON THURSDAY AND THURSDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE. KANOFSKY
In the hours before
Local storm report, Jun 4, 10:01 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HEAVY RAIN ST. ANN 38.73N 90.39W
06/04/2014 M1.07 INCH ST. LOUIS MO TRAINED SPOTTER
RAIN FELL IN 40 MINUTES.
&&
FUCHSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 41 min |
| Jun 3, 9:46 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 59 min |
| Jun 3, 9:57 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 33 min |
| Jun 3, 10:40 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 65 min |
| Jun 3, 11:48 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 4, 12:52 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 4, 1:27 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 48 min |
| Jun 4, 1:52 AM CDT | Areal Flood Advisory | LSX | Knox, Lewis, Marion, Shelby | 7 hr |
| Jun 4, 2:41 AM CDT | River Flood Warning | LSX | Marion | 70 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| Jun 4, 3:54 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau, Osage | 51 min |
| Jun 4, 3:57 AM CDT | River Flood Warning | LSX | Marion | 48 hr |
| Jun 4, 4:12 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 48 min |
| Jun 4, 4:23 AM CDT | Flash Flood Warning | LSX | Ralls | 6 hr |
| Jun 4, 4:44 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 46 min |
| Jun 4, 6:21 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 39 min |
| Jun 4, 6:54 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 12 min |
| Jun 4, 9:23 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Ralls, Shelby | 12 hr |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Ralls | 3 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 5 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Lincoln | 5 days |
| Jun 4, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 38 min |
| Jun 3, 10:27 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 63 min |
| Jun 3, 11:14 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 61 min |
| Jun 3, 11:28 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 47 min |
| Jun 4, 12:08 AM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.